MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION METRIQ PUMP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION METRIQ PUMP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 86337
Medical Device Problem Codes Device Displays Incorrect Message (2591); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device.If there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported, that during a procedure to treat a ventricular tachycardia (vt).A metriq pump and an intellanav stablepoint catheter were selected for use.Had several error messages, and they appeared multiple times from the metriq pump.Temperature drop, communication and occlusion.Some of the troubleshooting steps taken include, pushing on the alarm buttons, turning pump and maestro off/on, opening the pump door and re-calibrate.Taking out the catheter and flush with high speed/turn on low drip rate and then reintroduce.Had to do it several times because the errors reappeared after some time.Only the occlusion error could not be resolved.The physician did not want to use a new catheter to resolve the issue.The procedure was already taking a long time, so it was cancelled.Patient was sedated with general anesthesia.The pump is expected to be returned, following receipt of a replacement unit.This event is being reported for aborted/cancelled procedure with a patient under sedation.
 
Additional Manufacturer Narrative
Metriq pump was evaluated by boston scientific.The combo bubble and occlusion sensor failed, and a visual inspection of the metriq pump showed signs of cosmetic damage on rear enclosure and loose door lock on the door assembly.Laboratory analysis was able to confirm the reported clinical observations.The cause of the issue was traced to component failure as the bubble and occlusion sensor failed, which caused the repeated and unreconcilable error messages.
 
Event or Problem Description
This event is being reported for aborted/cancelled procedure with a patient under sedation.It was reported that during a procedure to treat a ventricular tachycardia (vt), a metriq pump and an intellanav stablepoint catheter were selected for use.Had several error messages and they appeared multiple times from the metriq pump: temperature drop, communication and occlusion.Some of the troubleshooting steps taken include pushing on the alarm buttons, turning pump and maestro off/on, opening the pump door and re-calibrate.Taking out the catheter and flush with high speed/turn on low drip rate and then reintroduce.Had to do it several times because the errors reappeared after some time.Only the occlusion error could not be resolved.The physician did not want to use a new catheter to resolve the issue.The procedure was already taking a long time so it was cancelled.Patient was sedated with general anesthesia.The pump was returned to boston scientific for laboratory analysis.

Brand Name
METRIQ PUMP
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
150 baytech dr.
san jose CA 95134
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17203986
Report Number2124215-2023-32228
Device Sequence Number6592030
Product Code OAD
UDI-Device Identifier08714729862123
UDI-Public08714729862123
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P150005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86337
Device Catalogue Number86337
Device Lot NumberMP0115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown